Alert archive / Montana / High Wind Watches in 2012

High Wind Watch 29, NWS Great Falls, MT

October 18, 2012

NWS Great Falls, MT issued this high wind watch at Oct 18, 2012, 2:47 PM MDT. It took effect at Oct 20, 2012, 12:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 18, 2012, 2:47 PM MDT (20:47 UTC)
In effect from
Oct 20, 2012, 12:00 AM MDT
Expired
Oct 19, 2012, 2:32 PM MDT
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WWUS75 KTFX 182047
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
247 PM MDT THU OCT 18 2012

MTZ009-010-048-191200-
/O.NEW.KTFX.HW.A.0029.121020T0600Z-121021T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
247 PM MDT THU OCT 18 2012

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER
COUNTY...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY EVENING.

* TIMING AND MAIN IMPACT: WEST WINDS WILL BECOME STRONG ALONG THE
  ROCKY MOUNTAIN FRONT LATE FRIDAY NIGHT...THEN SPREAD EAST INTO
  EASTERN GLACIER COUNTY DURING THE DAY ON SATURDAY. THESE STRONG
  WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES. 

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH
  ARE POSSIBLE.

* OTHER IMPACTS: THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED POWER
  OUTAGES.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
514 
WWUS75 KTFX 190933
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
333 AM MDT FRI OCT 19 2012

MTZ009-048-192200-
/O.UPG.KTFX.HW.A.0029.121020T0600Z-121021T0300Z/
/O.NEW.KTFX.HW.W.0038.121019T1200Z-121021T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
333 AM MDT FRI OCT 19 2012

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL BECOME STRONG ALONG THE
  ROCKY MOUNTAIN FRONT THIS MORNING AND SPREAD EAST ONTO THE
  ADJACENT PLAINS LATE TONIGHT AND CONTINUE THROUGH SATURDAY.
  WINDS MAY DIMINISH SOMEWHAT THIS EVENING BEFORE RE-INTENSIFYING
  AROUND MIDNIGHT TONIGHT. THE PERIOD OF STRONGEST WINDS IS
  EXPECTED TO OCCUR SATURDAY MORNING. THESE STRONG WINDS WILL
  CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH.

* OTHER IMPACTS: THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED
  POWER OUTAGES. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ012-044>046-049-050-192200-
/O.EXA.KTFX.HW.A.0029.121020T0600Z-121021T0300Z/
CASCADE-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...SHELBY...CHESTER...CONRAD...FAIRFIELD...
STANFORD
333 AM MDT FRI OCT 19 2012

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING. 

* TIMING AND MAIN IMPACT: LOW PRESSURE WILL TRACK EAST ACROSS
  SOUTHERN ALBERTA AND SASKATCHEWAN FRIDAY NIGHT AND
  SATURDAY...CREATING POTENTIALLY STRONG WINDS ACROSS WESTERN
  PORTIONS OF NORTH CENTRAL MONTANA. THESE STRONG WINDS COULD
  CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH
  ARE POSSIBLE.

* OTHER IMPACTS: THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED
  POWER OUTAGES. 

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD...
  CHESTER...SHELBY...GREAT FALLS...KINGS HILL PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MTZ010-192200-
/O.CON.KTFX.HW.A.0029.121020T0600Z-121021T0300Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
333 AM MDT FRI OCT 19 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING. 

* TIMING AND MAIN IMPACT: LOW PRESSURE WILL TRACK EAST ACROSS
  SOUTHERN ALBERTA AND SASKATCHEWAN FRIDAY NIGHT AND
  SATURDAY...CREATING POTENTIALLY STRONG WINDS ACROSS WESTERN
  PORTIONS OF NORTH CENTRAL MONTANA. THESE STRONG WINDS COULD
  CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 
  MPH ARE POSSIBLE. 

* OTHER IMPACTS: THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED
  POWER OUTAGES. 

* LOCATIONS AFFECTED INCLUDE: CUT BANK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
943 
WWUS75 KTFX 192024
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
224 PM MDT FRI OCT 19 2012

MTZ010-012-044>046-049-050-200600-
/O.UPG.KTFX.HW.A.0029.121020T0600Z-121021T0300Z/
/O.EXB.KTFX.HW.W.0038.121020T0600Z-121021T0300Z/
EASTERN GLACIER-CASCADE-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS...
KINGS HILL PASS...SHELBY...CHESTER...CONRAD...FAIRFIELD...
STANFORD
224 PM MDT FRI OCT 19 2012

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING FOR THE PLAINS ADJACENT TO THE ROCKY MOUNTAIN
FRONT...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT
SATURDAY. THIS WARNING REPLACES THE HIGH WIND WATCH PREVIOUSLY IN
EFFECT.

* TIMING AND MAIN IMPACT: WEST WINDS WILL BECOME QUITE STRONG
  ACROSS WESTERN PORTIONS OF NORTH CENTRAL MONTANA. THESE STRONG
  WINDS COULD CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 
  MPH ARE POSSIBLE. 

* OTHER IMPACTS: THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED 
  POWER OUTAGES.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD...
  CHESTER...SHELBY...CUT BANK...GREAT FALLS...KINGS HILL PASS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-200600-
/O.CON.KTFX.HW.W.0038.000000T0000Z-121021T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
224 PM MDT FRI OCT 19 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS ALONG THE ROCKY
  MOUNTAIN FRONT WILL DECREASE SOMEWHAT THIS EVENING BEFORE
  STRENGTHENING AGAIN AROUND MIDNIGHT TONIGHT. THE STRONGEST
  WINDS WILL LIKELY OCCUR SATURDAY MORNING. THESE STRONG WINDS
  WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70
  MPH.

* OTHER IMPACTS: THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED 
  POWER OUTAGES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
743 
WWUS75 KTFX 192034 CCA
NPWTFX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
232 PM MDT FRI OCT 19 2012

MTZ010-012-044>046-049-050-200630-
/O.UPG.KTFX.HW.A.0029.121020T0600Z-121021T0300Z/
/O.COR.KTFX.HW.W.0038.121020T0600Z-121021T0300Z/
EASTERN GLACIER-CASCADE-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS...
KINGS HILL PASS...SHELBY...CHESTER...CONRAD...FAIRFIELD...
STANFORD
232 PM MDT FRI OCT 19 2012

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING FOR THE PLAINS ADJACENT TO THE ROCKY MOUNTAIN
FRONT...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT
SATURDAY. THIS WARNING REPLACES THE HIGH WIND WATCH PREVIOUSLY IN
EFFECT.

* TIMING AND MAIN IMPACT: WEST WINDS WILL BECOME QUITE STRONG
  ACROSS WESTERN PORTIONS OF NORTH CENTRAL MONTANA AFTER MIDNIGHT
  TONIGHT...AND CONTINUE THROUGH THE DAY ON SATURDAY. THESE
  STRONG WINDS COULD CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH
  PROFILE VEHICLES.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 
  MPH ARE POSSIBLE. 

* OTHER IMPACTS: THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED 
  POWER OUTAGES.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD...
  CHESTER...SHELBY...CUT BANK...GREAT FALLS...KINGS HILL PASS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-200630-
/O.COR.KTFX.HW.W.0038.000000T0000Z-121021T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
232 PM MDT FRI OCT 19 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS ALONG THE ROCKY
  MOUNTAIN FRONT WILL DECREASE SOMEWHAT THIS EVENING BEFORE
  STRENGTHENING AGAIN AROUND MIDNIGHT TONIGHT...AND CONTINUE
  THROUGH THE DAY ON SATURDAY. THE STRONGEST WINDS WILL LIKELY
  OCCUR SATURDAY MORNING. THESE STRONG WINDS WILL CREATE DIFFICULT
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70
  MPH.

* OTHER IMPACTS: THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED 
  POWER OUTAGES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Oct 18, 11:30 AM MDT, 3 hours 17 minutes earlier.

Area forecast discussion, Oct 18, 11:30 AM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1130 AM MDT THU OCT 18 2012

AVIATION SECTION UPDATED

.UPDATE...
AN UPPER RIDGE OVER THE PACIFIC NORTHWEST THIS MORNING WILL MOVE
INTO WESTERN MONTANA THIS AFTERNOON AND KEEP THE FORECAST AREA
DRY. THERE WILL BE SOME HIGH CLOUDS MOVING THROUGH THE RIDGE THAT
WILL AFFECT SOUTHWEST AND NORTH CENTRAL MONTANA BUT EXPECT THAT
THEY WILL BE THIN SO HAVE INCREASED SUNSHINE FOR THIS AFTERNOON.
THE REMAINDER OF THE FORECAST LOOKS ON TRACK. BLANK

&&

.AVIATION...
UPDATED 1730Z.
UPPER LEVEL RIDGE AXIS IS POSITIONED OVER MONTANA WITH THIN CIRRUS
BUT OTHERWISE CLEAR SKIES. A SHORT WAVE TO THE WEST WILL APPROACH
THE ROCKIES TONIGHT AND MID AND UPPER LEVEL MOISTURE AHEAD OF THIS
SYSTEM WILL CROSS THE ROCKIES INTO CENTRAL MONTANA. A CHINOOK ARCH
COULD APPEAR EAST OF THE ROCKY MOUNTAIN FRONT EARLY FRIDAY AS THE
LEE TROUGH STRENGTHENS. SURFACE WINDS WILL GENERALLY REMAIN LIGHT
OVERNIGHT...BUT THEN INCREASE AFTER 1200Z. VFR CONDS WILL PREVAIL
THROUGH THE NEXT 24 HOURS. NUTTER

&&

.PREV DISCUSSION...
/ISSUED 518 AM MDT THU OCT 18 2012/
TODAY THROUGH SATURDAY...THE MAIN STORY WILL BE AN UPPER LEVEL
RIDGE BUILDING OVER THE REGION FOR TODAY AND FRIDAY RESULTING IN
MILDER TEMPERATURES TODAY AND FRIDAY...THEN ANOTHER PERIOD OF
STRONG WINDS AND A GRADUAL COOLING TREND...WITH THE WEATHER
BECOMING MORE LATE FALL-LIKE CONDITIONS. IT WILL BE DRY ACROSS THE
REGION TODAY...WITH AFTERNOON TEMPERATURES A FEW DEGREES WARMER
THAN WEDNESDAY. ADDITIONALLY...WIND SPEEDS WILL BE A BIT
LIGHTER...BUT STILL BREEZY AT TIMES THIS AFTERNOON. QUIET AND
SEASONABLE TEMPERATURES CAN BE EXPECTED TONIGHT FOR ALL AREAS
EXCEPT THE ROCKY MOUNTAIN FRONT. THE FLOW ALOFT WILL BEGIN TO
STRENGTHEN OVER THE FRONT RANGE...AND THERE WILL BE A CHANCE FOR
SHOWERS BY MORNING OVER THE FRONT RANGE. ON FRIDAY...EXPECT MID
LEVEL WINDS TO INCREASE QUITE A BIT...RESULTING IN WARMER AIR
MOVING NORTHWARD INTO ALL OF CENTRAL MONTANA. FRIDAY WILL LIKELY
BE THE LAST WARMEST DAY WE HAVE FOR QUITE AWHILE. WIND SPEEDS
COULD APPROACH HIGH WIND WARNING CRITERIA OVER THE FRONT
RANGE...BUT WITH THE EXPECTED PRECIP...I WILL HOLD OFF ON A WATCH
FOR NOW. THE WINDS WILL CONTINUE TO STRENGTHEN FRIDAY NIGHT AND
INTO SATURDAY MORNING...AND THERE CONTINUES TO BE THE POTENTIAL
FOR HIGH WIND HIGHLIGHTS THROUGH THIS PERIOD AS WELL. THESE HIGH
WINDS COULD SPREAD OUT OVER THE NORTHERN PLAINS AS WELL. EXPECT
TEMPERATURES TO BE COOLER ON SATURDAY...AS A PACIFIC COLD FRONT
MOVES SOUTHWARD THROUGH THE REGION DURING THE DAY. THE COOLER AIR
WILL BE SLOW TO MOVE IN BEHIND THE FRONT...SO JUST A SLOW FALL IN
TEMPERATURES IS EXPECTED BEHIND THE FRONTAL PASSAGE ON SATURDAY.
NEVER-THE-LESS...IT WILL BE TURNING COOLER...AND COMBINED WITH THE
WIND...IT WILL FEEL QUITE CHILLY FOR MOST AREAS.
ADDITIONALLY...SOME SCATTERED LIGHT SHOWERS CAN BE EXPECTED WITH
THE FRONTAL PASSAGE. SNOW ACCUMULATIONS FROM LATE FRIDAY NIGHT
THROUGH SATURDAY WILL MAINLY BE CONFINED TO THE ROCKY MOUNTAIN
FRONT...AND THE HIGHEST TOTALS WILL BE FOR ELEVATIONS ABOVE 6000
FEET WHERE ABOUT 6 TO 10 INCHES COULD FALL IN ABOUT A 30 HOUR
PERIOD FROM LATE FRIDAY MORNING THROUGH SATURDAY AFTERNOON. NO
WINTER HIGHLIGHTS WILL BE ISSUED AT THIS TIME...AND WE WILL
CONTINUE TO EVALUATE LATER MODEL RUNS ON SNOW AMOUNTS. BRUSDA

SATURDAY NIGHT THROUGH THURSDAY...A BROAD AREA OF LOW PRESSURE
DEFINED BY A PAIR UPPER LEVEL LOWS WILL BE OVER OVER THE WESTERN US
SATURDAY NIGHT. ONE LOW OVER SASKATCHEWAN WILL VERY SLOWLY MOVE EAST
WHILE THE SECOND LOW PRESSURE CENTER WILL MOVE OVER THE WEST COAST.
THIS WILL DEEPEN INTO A NEARLY STATIONARY TROF THAT WILL REMAIN OVER
THE WEST COAST INTO WEDNESDAY MORNING. MOIST...SOUTHWEST FLOW AHEAD
OF THIS SYSTEM WILL KEEP THE LOCAL AREA UNSETTLED AND RELATIVELY
COOL. BRISK WEST FLOW AT LOW LEVELS WILL DIMINISH SATURDAY EVENING
ALTHOUGH STRONGEST WINDS WILL HAVE OCCURRED EARLIER IN THE DAY.
WINDS WILL DIMINISH FURTHER AS A WEAK COLD FRONT MOVES ACROSS THE
CANADIAN BORDER SUNDAY. FLOW WILL BE RATHER WEAK AND THE STRENGTH OF
UPSLOPE FOR SNOW GENERATION IS QUESTIONABLE. THE LOW PRESSURE TROF
WILL MOVE OVER THE ZONES THURSDAY AND AN ASSOCIATED COLD FRONT
BRINGS ANOTHER PUSH OF COLD AIR OUT OF THE NORTH. THIS SHOULD BE A
STRONGER FRONT ALTHOUGH...WITH THE LARGE AREA OF LOW PRESSURE SPREAD
ACROSS THE WESTERN US...TIMING AT THIS STAGE IS ONLY A GUESS. ZELZER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  60  42  67  43 /   0  10  10  10
CTB  57  38  63  37 /   0  10  10  20
HLN  60  37  66  41 /   0   0  10  20
BZN  59  31  68  37 /   0  10  10  10
WEY  51  20  55  26 /   0   0   0  10
DLN  60  33  64  37 /   0  10  10  20
HVR  56  33  70  39 /   0   0  20  10
LWT  55  35  67  39 /   0  10  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BLANK
LONG TERM...MLV
AVIATION...MLV

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 18, 4:44 AM MDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
444 AM MDT THU OCT 18 2012

MTZ009>014-044>051-191200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-
444 AM MDT THU OCT 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND
TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS THE POTENTIAL FOR STRONG WINDS OVER THE ROCKY MOUNTAIN
FRONT AND ADJACENT PLAINS FRIDAY THROUGH SATURDAY.
ADDITIONALLY...ANOTHER PACIFIC COLD FRONT WILL MOVE SOUTHWARD
THROUGH THE REGION ON SATURDAY...BRINGING WITH IT COOLER
TEMPERATURES AND A CHANCE FOR RAIN AND SNOW. THE CHANCES FOR
WIDESPREAD ACCUMULATING SNOW WILL INCREASE MID TO LATE NEXT
WEEK...ALONG WITH MORE LATE FALL-LIKE TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF HIGH WINDS OR SNOW ACCUMULATIONS WOULD
GREATLY BE APPRECIATED.

MTZ008-015-052>055-191200-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
444 AM MDT THU OCT 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND
TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER PACIFIC COLD FRONT WILL MOVE SOUTHWARD
THROUGH THE REGION ON SATURDAY...BRINGING WITH IT COOLER
TEMPERATURES AND A CHANCE FOR RAIN AND SNOW. THE CHANCES FOR
WIDESPREAD ACCUMULATING SNOW WILL INCREASE MID TO LATE NEXT
WEEK...ALONG WITH MORE LATE FALL-LIKE TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Watches in Montana, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.